Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

What is the remedy for weakness after dialysis?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2750 Questions
hi my mother died of renal failure Comments : she never had dialysis she was 76. Everytime i complete my dialysis i am always tired, weak, walk unbalance like i used to Why?? How to improve this? i have been gone to dialysis over 15 times (4th week) and my desire to eat not improved. I have no appetitute to eat at all. How to motivate me to eat more?? What causes me to downfall on my desire to eat?? What is the secret way to boost my energy?? Why i keep thirsty all the time Is there alternative make me satisfy my thirsty without drinking too much?? XXXXXXX Kulchinsky
Posted Thu, 6 Mar 2014 in Kidney Conditions
Answered by Dr. Anshul Varshney 3 hours later
Brief Answer: Detail Follows. Detailed Answer: Dear Friend. Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. First of all i would like to know the following details about you : 1. Age and Sex. 2. Your diagnosis - including the reason that lead to Chronic Kidney Disease (CKD). 3. Your Investigations specially : Hemoglobin , Kidney Function Test , Ultrasound Abdomen , Serum Calcium , Phosphorous , Albumin. 4. Your Urine output in 24 hours. Now , let me tell you that every person of CKD doesn't require maintenance hemodialysis. There are indications when to initiate dialysis in CKD. Your mother might be having CKD , but might have not developed complications which requires dilaysis till end. If a person has CKD , not manageable on medical management , we advise regular maintenance hemodialysis till kidney transplant can be offered. Reduced appetite is very common in CKD patients due to uremia , however , once they are started on dialysis , and there all metabolic parameters comes towards the normal range , there appetite improves. This may take even even up to 6 months. Important concern is that are you receiving adequate hemodialysis and are your metabolic parameters improving? I personally don't recommend any appetizer to my CKD patients , as appetite will improve on it's own. However , if a patients really wants to take , i advice ayurvedic appetizers like Stimuliv , Aptigain. You need to consult your dietitian , as based on your metabolic parameters you will be advised diet. For example , if your phosphorous is very high , you have to avoid dairy products. Now let's discuss about your thirst problem. This can happen if you have been advised water restriction. If you have adequate urine output , you can drink water in quantity as advised by your doctor. In general, if urine output is adequate or in adequate , we advise to consume water in an amount that can maintain your "Dry Weight". Alternatives that you can use to satisfy your thirst are Mishri (A sugar product) , Vicks , Strepsils lozenges. I understand they are not a substitute of water , but can help you in acute cravings of water. You may take sips of water instead of taking it in large quantities to satisfy your thirst. This is my personal opinion based on details available here. If you still have any query you may please ask me. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor